Post to Forum

Are my flu-like symptoms because of botox injections I had for migraines?

  • Connie NY
  • Long Island, NY
  • 1 year ago

I was injected with Botox for migraine on the 18th of December, 2012 and have had flu-like symptoms starting 36 hours after the shots.  I get chills and aches around my chest and badly in my hands (I do have arthritis in hands, but not like that.)   I have a sort of breathless cough like when you are just getting the flu.  As I have had breast cancer in the past year with double mastectomy, chemo and radiation, I am afraid.  After cancer,  looking over your shoulder is common. I take two Excedrin every four to six hours (Mostly four or five since the symptoms come back fast) and the symptoms actually disappear.  And then they are back!  How long will this  last?  I am more than sure it is the Botox because I felt fine up until then.  I see other people having the same types of reactions but my doctor thinks I'm nuts.  He's a Neurologist. 

Comments (10)

Just one question. My " worth it" rating is a thumbs up. It is most definitely a "thumbs down" rating but I can't get it on unless I write a big explanation again. Could you help?
  • Reply

Worth it ratings are drawn from reviews, so as it sounds like you have noticed, writing a review would be how you would be able to weigh in on the Worth It Rating. The forums don't have an option for the Worth It Rating, so unfortunately there isn't much that can be done unless you would like to submit a review.

  • Reply

I'm so sorry to hear how you have been feeling. :(

Here is a forum that touches on the same thing:

Did you have flu symptoms after Botox?

  • Reply
Sorry I just found this. I didn't have flu symptoms before the Botox.I did have a very bad cold two weeks before but it was almost gone.
  • Reply

How are you feeling now? Do you feel back to normal, or are you still feeling somewhat under the weather?

  • Reply
You may get this twice as I am having trouble getting my answer through. I am still experiencing flu-like symptoms, maybe a little less. My hands don't ache so much but I get chills (like shaky chills) and an annoying cough and just dont feel good until I take Excedrin Tylenol. That's about every five hours. I am at a loss, any help would be appreciated.
  • Reply

:( I'm sorry to hear you still aren't feeling well. I would encourage you to go see your doctor, just to get checked and see what he/she says. I wish I had better suggestions, but I'm not sure what the best next steps would be.

Please continue to let us know how you are feeling and what is going on for you.

  • Reply
I seem to be a bit better, mostly the cough is there and I have an appointment with my GP on Tuesday. Will let you know what they say but I am sure no one will blame it on the Botox for Migraine and I am sure that is what this is.
  • Reply
Definitely read the other thread regrading flu symptoms after Botox. It is a very common side effect and is even listed on the medication guide of the drug as a possible outcome.
  • Reply
Thank you for mentioning the other thread. I know it was mentioned before but for some reason I keep getting lost on this site. I've been reading the thread and am going to try and post on it. I'm not sure why except that maybe I can hear from some more people over there. I am feeling worse again and more panicked about what this is all about. The more I see other people with this the better I actually feel because I am so worried that it is my cancer.
  • Reply